MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).E1 initial reporter state: (b)(6).Device evaluated by mfr: the device was returned for analysis.Only the main coil returned for the analysis; and it was observed that the main coil was kinked, stretched and detached at the coil arm section.A part of the original box was returned, and it was observed that the pouch information matches with the complaint information.No more damages or issues were observed.Under the microscope it was observed that the main coil was kinked, stretched and detached at the coil arm section.Functional inspection test could not be performed due the pusher wire was not returned to this complaint.Dimensional inspection of the zap tip and primary coil outer diameter met specifications.However, the coil arm outer diameter failed to meet specification.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that the coil could not advance the catheter.The target lesion was located in the internal iliac artery.A 8mm x 20cm interlock.035 coil was selected for use.During the procedure, the physician successively deployed two 35 system coils of 12mmx40cm and 10x40, and then continued to deploy a 35 system coil of 8x20.However, this coil was stuck in the posterior section of the angiography catheter.The physician could not advance it after several attempts.Then, the coil was withdrawn, and the procedure was completed with another of the same device.There were no patient complications reported and the patient was stable post procedure.However, device analysis revealed that the coil detached at the arm section.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17455012
Report Number2124215-2023-37283
Device Sequence Number7383159
Product Code KRD
UDI-Device Identifier08714729793052
UDI-Public08714729793052
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0029517716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight86 KG